MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN MFG SOLUTIONS S.A. ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8811313015
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Peritonitis (2252)
Date of Event 07/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: health professional (hpro).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, the catheter had a leak at the exit site.The patient noticed that the dressing of her peritoneal dialysis catheter implanted was wet.The patient immediately drove to the clinic where a hole in the catheter tube was determined shortly at the exit.Due to its location, it was not technically possible to change the extension piece.On the same day, a laparotomic one-sided peritoneal dialysis catheter change took place.It was stated that the patient first noticed the catheter spontaneously twisted itself at the exit and a small groove on the catheter was noticed as well.It was also indicated that the catheter spontaneously twisted itself once a week.The patient has been performing the daily continuous ambulatory peritoneal dialysis(capd) treatments with 3 x 1500 ml 1,36 % glucose (physioneal 40) and 1 x 2000 ml extraneal.The patient has been rinsing the exit in the shower for 5 years and then dabbing it dry.The patient has also cleaned the exit 4 to 5 times a week with octenisept, aqueous wound and mucous membrane antiseptic.The patient was reported to have a complication of peritonitis and symptom of stomach pain.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: post market vigilance (pmv) led a photographic evaluation of two photographs of a device.The first photo depicts the catheter cut.Two gloved hands are bending the device to show the cut.The second photo depicts the catheter cut.Two gloved hands are bending the device to show the cut.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.A review of the device history record could not be performed because the lot number was not provided.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: evaluation summary: post market vigilance (pmv) received one device.The visual inspection of the device revealed signs of use (remains of blood in the cuffs).The peritoneal dialysis(pd) catheter was received cut in two parts.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all medtronic quality release specifications at the time of manufacture.According to the event description, the perintoneal dialysis catheter was implanted and being able to be used for 5 years and 6 moths approximately.Therefore it can be concluded that it was manufactured according to the specifications and more likely damaged during use.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7718445
Report Number3009211636-2018-00252
Device Sequence Number13785457
Product Code FJS
UDI-Device Identifier10884521004115
UDI-Public10884521004115
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K890288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8811313015
Device Catalogue Number8811313015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer08/08/2018
09/28/2018
10/26/2018
Initial Report FDA Received Date07/25/2018
Supplement Report FDA Received Date10/03/2018
10/23/2018
11/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age37 YR
Patient Weight56